Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 109, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 19, 2011, 7:03 PM CDT for Crawford County, Franklin County, Washington County, Missouri. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2011, 7:03 PM CDT (00:03 UTC)
- Expired
- Apr 19, 2011, 7:45 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Crawford County, MO, Franklin County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 7:23 PM CDT | HAIL 1 | 2 Ne Anthonies Mill, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 1:00 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
697 WUUS53 KLSX 200003 SVRLSX MOC055-071-221-200045- /O.NEW.KLSX.SV.W.0109.110420T0003Z-110420T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 703 PM CDT TUE APR 19 2011 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI... SOUTH CENTRAL FRANKLIN COUNTY IN EAST CENTRAL MISSOURI... NORTHERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI... * UNTIL 745 PM CDT * AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR STEELVILLE...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... BOURBON...ANTHONIES MILL...LEASBURG AND RICHWOODS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3830 9091 3807 9067 3788 9126 3811 9136 TIME...MOT...LOC 0003Z 239DEG 36KT 3802 9127 WIND...HAIL <50MPH 1.75IN $$ GLASS
1 follow-up statement
619 WWUS53 KLSX 200024 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 724 PM CDT TUE APR 19 2011 MOC055-200034- /O.CAN.KLSX.SV.W.0109.000000T0000Z-110420T0045Z/ CRAWFORD MO- 724 PM CDT TUE APR 19 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3821 9110 3830 9091 3807 9067 3793 9110 TIME...MOT...LOC 0024Z 239DEG 36KT 3813 9104 $$ MOC071-221-200045- /O.CON.KLSX.SV.W.0109.000000T0000Z-110420T0045Z/ WASHINGTON MO-FRANKLIN MO- 724 PM CDT TUE APR 19 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL FRANKLIN AND NORTHERN WASHINGTON COUNTIES UNTIL 745 PM CDT... AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR ANTHONIES MILL...MOVING NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... RICHWOODS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3821 9110 3830 9091 3807 9067 3793 9110 TIME...MOT...LOC 0024Z 239DEG 36KT 3813 9104 WIND...HAIL <50MPH 1.75IN $$ GLASS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:50 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 19, 6:50 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION ISSUED BY NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO NATIONAL WEATHER SERVICE ST LOUIS MO 650 PM CDT TUE APR 19 2011 .DISCUSSION... /1140 AM CDT TUE APR 19 2011/ ...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON/EVENING... ATMOSPHERE BECOMING VERY UNSTABLE ALONG AND SOUTH OF THE WARM FRONT WITH SURFACE BASED CAPE APPROACHING 3000 J/KG. STOUT CAP CENTERED AROUND 850MB HAS KEPT CONVECTION FROM FIRING THUS FAR. WARM FRONT SLOWLY LIFTING NORTH WITH SULLIVAN JUMPING 11 DEGREES IN THE LAST HOUR WITH FROPA. MEANWHILE...LOW PRESSURE WITH A TRAILING COLD FRONT IS JUST ABOUT TO CROSS THE KANSAS/MISSOURI BORDER. LATEST RUC DEPICTS A LITTLE FASTER ONSET OF CONVECTIVE INITIATION BUT BELIEVE CAP SHOULD HOLD FIRM UNTIL THE SHORTWAVE GETS A LITTLE CLOSER AND PROVIDES LARGE SCALE LIFT. BECOMING INCREASINGLY CONCERNED FOR THE AREA ALONG AND NORTH OF INTERSTATE 70 IN EASTERN MISSOURI AND CENTRAL ILLINOIS WHERE THE WARM FRONT WILL RESIDE WHEN CONVECTIVE INITIATION OCCURS. BACKED WINDS WILL LEAD TO INCREASED STORM RELATIVE HELICITY AND LOCALIZED VORTICITY THAT WILL AID IN TORNADOGENESIS. WOULD NOT BE SURPRISED IF A FEW STRONG TORNADOES OCCURRED ACROSS THIS AREA. INITIAL SUPERCELLULAR STORM MODE WILL TRANSITION INTO ONE OR MORE QUASI-LINEAR CONVECTIVE SYSTEMS AS THE CONVECTION BECOMES ALIGNED AND FORCED BY THE COLD FRONT. ALONG WITH THE THREAT OF TORNADOES...WILL BE VERY LARGE HAIL AND POTENTIALLY WIDESPREAD DAMAGING WINDS. STORMS STILL LOOK TO EXIT THE AREA BY MIDNIGHT...WITH TRANQUIL AND COOLER WEATHER ON WEDNESDAY. ACTIVE PERIOD OF WEATHER WILL SET UP THURSDAY AFTERNOON THROUGH THE UPCOMING WEEKEND AS A FRONTAL SYSTEM REMAINS ACROSS THE REGION. THIS WILL RESULT IN A CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA WITH EPISODES OF SEVERE WEATHER AND FLOODING. CVKING && .AVIATION... /645 PM CDT TUE APR 19 2011/ STRONG/SEVERE THUNDERSTORMS WERE BISECTING THE ST LOUIS METRO AS OF THE 00Z TAF ISSUANCE...WITH WLY WIND SHIFT CONTAINING GUSTS UP TO 40 KT THROUGH KSUS/KSTL. TS WILL CONTINUE FOR THE ST LOUIS TERMINALS THROUGH 01Z...BEFORE MOVING EAST OF THE RIVER. SOME SMALL HAIL MAY ALSO ACCOMPANY THESE STORMS PRIOR TO 00Z. ABOUT A 1 HOUR BREAK CAN BE EXPECTED BETWEEN TS AND LOWER FLIGHT CATEGORIES...BEFORE LOWER MVFR/IFR CIGS FILTER SOUTHEAST FROM UPSTREAM BY 02Z. SOME UNCERTAINTY ON HOW LONG IFR WILL AFFECT THE METRO SITES...AND HAVE ONLY INCLUDED AS A TEMPO FOR THE TIME BEING. ALSO LOW CONFIDENCE ON TIMING OF LOWER CIGS BREAKING WEDNESDAY...AND HAVE KEPT A LATE MORNING/EARLY AFTERNOON TIME FRAME. KCOU/KUIN HAVE ALREADY FALLEN BEHIND THE FRONT...AND WILL BE STUCK IN LOW MVFR/IFR CIGS THROUGH THE NIGHT AND WEDNESDAY MORNING SPECIFICS FOR KSTL...STRONG/SEVERE THUNDERSTORMS WITH GUSTY WLY SFC WINDS UP TO 40 KT AND POSSIBLY SMALL HAIL WILL COVER AERODROME SITE AT 00Z...CLEARING EAST BY AROUND 01Z. PERSISTENT NWLY SFC WINDS BEHIND A COLD FRONT WILL EVENTUALLY DRAG LOW MVFR/IFR CIGS SOUTHEAST THROUGH THE OVERNIGHT. BEST WINDOW FOR IFR CIGS WILL BE IN THE 02Z-05Z TIME FRAME IMMEDIATELY BEHIND THE FRONT...WITH UPSTREAM OBSERVATIONS IN WRN/NRN MISSOURI SUGGESTING MORE PREDOMINANT MVFR AFTER MIDNIGHT. MOISTURE TRAPPED IN THE BOUNDARY LAYER MAY KEEP LOW CIGS HANGING TOUGH INTO WEDNESDAY AFTERNOON...AND HAVE OPTIMISTICALLY GONE WITH VFR CATEGORIES AFTER 18Z. 21 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 19, 12:05 PM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1205 PM CDT TUE APR 19 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1205 PM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED OVER MUCH OF THE AREA THAT WILL PERSIST THROUGH THE EVENING HOURS BEFORE COMING TO AN END. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG TORNADOES...HAIL LARGER THAN GOLF BALL SIZE AND DAMAGING STRAIGHT LINE WIND GUSTS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY THURSDAY NIGHT THROUGH FRIDAY NIGHT AS ANOTHER STORM SYSTEM MOVES ACROSS THE REGION. THERE IS SOME POTENTIAL FOR ADDITIONAL SEVERE WEATHER DURING THIS PERIOD. THERE IS A CONTINUED CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS AND RAINFALL AMOUNTS OVER AN INCH TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. CVKING
In the hours before
Local storm report, Apr 19, 6:56 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND DMG FARMERSVILLE 39.44N 89.65W
04/19/2011 MONTGOMERY IL FIRE DEPT/RESCUE
DAMAGE TO GRAIN BIN...POWER LINES DOWN AND HOUSE
DAMAGED FROM PREVIOUS STORM IN FARMERSVILLE
&&
GKSLocal storm report, Apr 19, 6:57 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL HAZELWOOD 38.78N 90.36W
04/19/2011 E1.00 INCH ST. LOUIS MO TRAINED SPOTTER
&&
PHILLIPSONLocal storm report, Apr 19, 6:58 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
658 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL HAZELWOOD 38.78N 90.36W
04/19/2011 M0.75 INCH ST. LOUIS MO EMERGENCY MNGR
&&
KANOFSKYLocal storm report, Apr 19, 6:59 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL MARYLAND HEIGHTS 38.72N 90.48W
04/19/2011 E0.70 INCH ST. LOUIS MO TRAINED SPOTTER
&&
GKSLocal storm report, Apr 19, 7:00 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
700 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL BRIDGETON 38.77N 90.43W
04/19/2011 E0.88 INCH ST. LOUIS MO AMATEUR RADIO
&&
GKSLocal storm report, Apr 19, 7:02 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
702 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL FLORISSANT 38.80N 90.32W
04/19/2011 M0.88 INCH ST. LOUIS MO TRAINED SPOTTER
&&
KANOFSKYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:05 PM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 5 hr |
| Apr 19, 7:17 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison | 28 min |
| Apr 19, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 42 min |
| Apr 19, 7:25 PM CDT | Tornado Warning | LSX | Iron, Madison, Saint Francois | 40 min |
| Apr 19, 7:29 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Sainte Genevieve, Saint Francois | 46 min |
| Apr 19, 7:30 PM CDT | Tornado Warning | LSX | Saint Louis, City of Saint Louis | 45 min |
| Apr 19, 7:34 PM CDT | Tornado Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 41 min |
| Apr 19, 7:37 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis | 36 min |
| Apr 19, 7:39 PM CDT | Tornado Warning | LSX | Franklin, Jefferson, Washington | 33 min |
| Apr 19, 7:48 PM CDT | Tornado Warning | LSX | Madison | 27 min |
| Apr 19, 7:54 PM CDT | Tornado Warning | LSX | Sainte Genevieve | 36 min |
| Apr 19, 9:37 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 21 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.